Alert archive / Washington / High Wind Warnings in 2016
High Wind Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Mar 8, 2016, 8:50 PM PST for San Juan County, Washington. It took effect at Mar 9, 2016, 2:27 PM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2016, 8:50 PM PST (04:50 UTC)
- In effect from
- Mar 9, 2016, 2:27 PM PST
- Expired
- Mar 10, 2016, 12:00 PM PST
- In force
- 22 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766 WWUS76 KSEW 090450 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 850 PM PST TUE MAR 8 2016 WAZ516-517-091300- /O.UPG.KSEW.HW.A.0001.160309T2300Z-160310T1300Z/ /O.NEW.KSEW.HW.W.0003.160309T2300Z-160310T1700Z/ NORTH COAST-CENTRAL COAST- 850 PM PST TUE MAR 8 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE NORTH AND CENTRAL WASHINGTON COAST...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WIND SPEEDS ARE EXPECTED TO INCREASE LATE AFTERNOON WEDNESDAY. OCCASIONALLY DAMAGING WINDS CAN BE EXPECTED WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. WINDS WILL SLOWLY DIMINISH ON THURSDAY. * WINDS...SOUTHEAST WIND RISING TO 30 TO 45 MPH BECOMING SOUTH TO SOUTHWEST WEDNESDAY NIGHT AND SOUTHWEST THURSDAY MORNING. GUSTS TO 65 MPH WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. * IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN POWER OUTAGES. IN ADDITION...GIVEN THE SATURATED STATE OF THE GROUND...THESE STRONG WINDS COULD RESULT IN UPROOTED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL LEAD TO SOME PROPERTY DAMAGE. && $$ ALBRECHT WEATHER.GOV/SEATTLE
6 follow-up statements
005 WWUS76 KSEW 091156 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 356 AM PST WED MAR 9 2016 WAZ516-517-100030- /O.CON.KSEW.HW.W.0003.160309T2300Z-160310T1700Z/ NORTH COAST-CENTRAL COAST- 356 AM PST WED MAR 9 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST THURSDAY... * TIMING...WIND SPEEDS ARE EXPECTED TO INCREASE LATE THIS AFTERNOON. POTENTIALLY DAMAGING WINDS CAN BE EXPECTED TONIGHT INTO EARLY THURSDAY MORNING. WINDS WILL SLOWLY DIMINISH ON THURSDAY. * WINDS...SOUTHEAST WIND RISING TO 30 TO 45 MPH BECOMING SOUTH TO SOUTHWEST TONIGHT AND SOUTHWEST THURSDAY MORNING. GUSTS TO 65 MPH TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN POWER OUTAGES. GIVEN THE SATURATED STATE OF THE GROUND...THESE STRONG WINDS COULD RESULT IN UPROOTED TREES. MINOR ROOF DAMAGE MAY BE POSSIBLE WITH SOME OF THE STRONGER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL LEAD TO SOME PROPERTY DAMAGE. && $$ WAZ001-503-506-510-100030- /O.NEW.KSEW.WI.Y.0006.160309T2300Z-160310T1700Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 356 AM PST WED MAR 9 2016 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST THURSDAY. * TIMING...WIND SPEEDS ARE EXPECTED TO INCREASE LATE THIS AFTERNOON...REACHING THEIR PEAK TONIGHT AND INTO EARLY THURSDAY MORNING. WINDS WILL SLOWLY DIMINISH ON THURSDAY. * WINDS...SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN POWER OUTAGES. GIVEN THE SATURATED STATE OF THE GROUND...THESE STRONG WINDS COULD RESULT IN UPROOTED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
482 WWUS76 KSEW 092227 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 227 PM PST WED MAR 9 2016 WAZ001-503-506-510-100630- /O.UPG.KSEW.WI.Y.0006.160309T2300Z-160310T1700Z/ /O.EXB.KSEW.HW.W.0003.160309T2227Z-160310T1700Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 227 PM PST WED MAR 9 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE THIS EVENING AND THE STRONGEST WIND IS LIKELY FROM MIDNIGHT THROUGH DAYBREAK. * WINDS...SOUTHEAST WINDS 20 TO 35 MPH WILL BECOME SOUTH 30 TO 40 MPH WITH GUSTS TO 60 MPH FROM ABOUT MIDNIGHT TIL 9 AM THURSDAY. * IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN POWER OUTAGES. GIVEN THE SATURATED STATE OF THE GROUND...THESE STRONG WINDS COULD RESULT IN UPROOTED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ516-517-100630- /O.CON.KSEW.HW.W.0003.160309T2300Z-160310T1700Z/ NORTH COAST-CENTRAL COAST- 227 PM PST WED MAR 9 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * TIMING...WINDS WILL INCREASE THIS EVENING AND THE STRONGEST WIND IS LIKELY FROM MIDNIGHT THROUGH DAYBREAK. * WINDS...SOUTHERLY WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL DEVELOP. THERE MAY BE TWO BURSTS OF WIND...THE FIRST LATER THIS EVENING AND THEN A SECOND AROUND DAYBREAK ON THURSDAY. * IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN POWER OUTAGES. GIVEN THE SATURATED STATE OF THE GROUND...THESE STRONG WINDS COULD RESULT IN UPROOTED TREES. MINOR ROOF DAMAGE MAY BE POSSIBLE WITH SOME OF THE STRONGER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL LEAD TO SOME PROPERTY DAMAGE. && $$ WAZ507-100630- /O.NEW.KSEW.WI.Y.0007.160309T2300Z-160310T1700Z/ EVERETT AND VICINITY- 227 PM PST WED MAR 9 2016 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. * TIMING...WINDS WILL INCREASE THIS EVENING BUT THE STRONGEST WIND IS LIKELY FROM MIDNIGHT TIL 9 AM THURSDAY. * WINDS...SOUTHEAST WINDS 15 TO 30 MPH WILL BECOME SOUTH 20 TO 35 MPH WITH GUSTS TO 50 MPH AFTER MIDNIGHT. * IMPACTS...BROKEN LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
734 WWUS76 KSEW 100449 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 849 PM PST WED MAR 9 2016 WAZ516-517-101300- /O.CON.KSEW.HW.W.0003.000000T0000Z-160310T1700Z/ NORTH COAST-CENTRAL COAST- 849 PM PST WED MAR 9 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * TIMING...STRONG SOUTH WINDS WILL EASE SOMEWHAT AFTER 11 PM THEN WILL SWITCH TO THE SOUTHWEST AND INCREASE AROUND 4 AM. WINDS WILL START TO EASE ABOUT 9 AM THURSDAY. * WINDS...SOUTH WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL EASE TO SOUTH 20 TO 35 MPH WITH GUSTS TO 50 MPH AFTER 11 PM...THEN WILL BECOME SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH FROM 4 AM UNTIL 8 AM THURSDAY. * IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN POWER OUTAGES. GIVEN THE SATURATED STATE OF THE GROUND...THESE STRONG WINDS COULD RESULT IN UPROOTED TREES. MINOR ROOF DAMAGE MAY BE POSSIBLE WITH SOME OF THE STRONGER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL LEAD TO SOME PROPERTY DAMAGE. && $$ WAZ001-503-506-510-101300- /O.CON.KSEW.HW.W.0003.000000T0000Z-160310T1700Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 849 PM PST WED MAR 9 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * TIMING...WINDS WILL INCREASE LATER THIS EVENING AND THE STRONGEST WIND IS LIKELY FROM MIDNIGHT THROUGH DAYBREAK. * WINDS...SOUTHEAST WINDS 20 TO 35 MPH WILL BECOME SOUTH 30 TO 40 MPH WITH GUSTS TO 60 MPH FROM ABOUT MIDNIGHT TIL 8 AM THURSDAY. * IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN POWER OUTAGES. GIVEN THE SATURATED STATE OF THE GROUND...THESE STRONG WINDS COULD RESULT IN UPROOTED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ507-101300- /O.CON.KSEW.WI.Y.0007.000000T0000Z-160310T1700Z/ EVERETT AND VICINITY- 849 PM PST WED MAR 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * TIMING...WINDS WILL INCREASE THIS EVENING BUT THE STRONGEST WIND IS LIKELY FROM MIDNIGHT TIL 9 AM THURSDAY. * WINDS...SOUTHEAST WINDS 15 TO 30 MPH WILL BECOME SOUTH 20 TO 35 MPH WITH GUSTS TO 50 MPH AFTER MIDNIGHT. * IMPACTS...BROKEN LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALBRECHT WEATHER.GOV/SEATTLE
375 WWUS76 KSEW 101219 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 419 AM PST THU MAR 10 2016 WAZ001-503-506-510-110000- /O.EXB.KSEW.WI.Y.0007.160310T1700Z-160311T0000Z/ /O.CON.KSEW.HW.W.0003.000000T0000Z-160310T1700Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 419 AM PST THU MAR 10 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH WILL FOLLOW THE HIGH WIND WARNING AND BE IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * TIMING...LOCALLY DAMAGING WINDS WILL CONTINUE THROUGH AROUND MID MORNING...EASING SOMEWHAT BUT REMAINING WINDY THROUGH THE AFTERNOON. * WINDS...SOUTH WIND 25 TO 45 MPH WITH GUSTS TO 60 MPH THIS MORNING...EASING TO SOUTHWEST5 20 TO 35 MPH WITH GUSTS TO 45 MPH BY LATE MORNING. * IMPACTS...LOCAL POWER OUTAGES...FALLING TREE LIMBS...UPROOTED SMALL TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ516-517-110000- /O.EXB.KSEW.WI.Y.0007.160310T1700Z-160311T0000Z/ /O.CON.KSEW.HW.W.0003.000000T0000Z-160310T1700Z/ NORTH COAST-CENTRAL COAST- 419 AM PST THU MAR 10 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH WILL FOLLOW THE HIGH WIND WARNING AND BE IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * TIMING...LOCALLY DAMAGING WINDS WILL CONTINUE THROUGH AROUND MID MORNING...EASING SOMEWHAT BUT REMAINING WINDY THROUGH THE AFTERNOON. * WINDS...SOUTH WIND 25 TO 45 MPH WITH GUSTS TO 60 MPH THIS MORNING...EASING TO SOUTHWEST5 20 TO 35 MPH WITH GUSTS TO 45 MPH BY LATE MORNING. * IMPACTS...LOCAL POWER OUTAGES...FALLING TREE LIMBS...UPROOTED SMALL TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ509-511-556-558-559-110000- /O.EXB.KSEW.WI.Y.0007.000000T0000Z-160311T0000Z/ TACOMA AREA-HOOD CANAL AREA-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- 419 AM PST THU MAR 10 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING SOUTHWEST BY LATE MORNING. * IMPACTS...BROKEN TREE LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ507-110000- /O.EXT.KSEW.WI.Y.0007.000000T0000Z-160311T0000Z/ EVERETT AND VICINITY- 419 AM PST THU MAR 10 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING SOUTHWEST BY LATE MORNING. * IMPACTS...BROKEN TREE LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
924 WWUS76 KSEW 101556 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 756 AM PST THU MAR 10 2016 WAZ001-503-506-510-110000- /O.EXT.KSEW.HW.W.0003.000000T0000Z-160310T2000Z/ /O.EXT.KSEW.WI.Y.0007.160310T2000Z-160311T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 756 AM PST THU MAR 10 2016 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY... ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM PST THIS AFTERNOON... * TIMING...LOCALLY DAMAGING WINDS WILL CONTINUE THROUGH AROUND MID MORNING...EASING SOMEWHAT BUT REMAINING WINDY THROUGH THE AFTERNOON. * WINDS...SOUTH WIND 30 TO 50 MPH WITH GUSTS TO 65 MPH THIS MORNING...EASING TO SOUTHWEST5 2 TO 35 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. * IMPACTS...LOCAL POWER OUTAGES...FALLING TREE LIMBS...UPROOTED SMALL TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ516-517-110000- /O.EXT.KSEW.HW.W.0003.000000T0000Z-160310T2000Z/ /O.EXT.KSEW.WI.Y.0007.160310T2000Z-160311T0000Z/ NORTH COAST-CENTRAL COAST- 756 AM PST THU MAR 10 2016 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY... ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM PST THIS AFTERNOON... * TIMING...LOCALLY DAMAGING WINDS WILL CONTINUE THROUGH AROUND MID MORNING...EASING SOMEWHAT BUT REMAINING WINDY THROUGH THE AFTERNOON. * WINDS...SOUTH WIND 25 TO 45 MPH WITH GUSTS TO 60 MPH THIS MORNING...EASING TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH BY LATE MORNING. * IMPACTS...LOCAL POWER OUTAGES...FALLING TREE LIMBS...UPROOTED SMALL TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ507-509-511-556-558-559-110000- /O.CON.KSEW.WI.Y.0007.000000T0000Z-160311T0000Z/ EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 756 AM PST THU MAR 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING SOUTHWEST BY LATE MORNING. * IMPACTS...BROKEN TREE LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
948 WWUS76 KSEW 101624 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 824 AM PST THU MAR 10 2016 WAZ507-110000- /O.UPG.KSEW.WI.Y.0007.000000T0000Z-160311T0000Z/ /O.NEW.KSEW.WI.Y.0008.160310T2000Z-160311T0000Z/ /O.EXA.KSEW.HW.W.0003.000000T0000Z-160310T2000Z/ EVERETT AND VICINITY- 824 AM PST THU MAR 10 2016 ...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO 4 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS...SOUTH WIND 30 TO 50 MPH WITH GUSTS TO 60 MPH...BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. * IMPACTS...BROKEN TREE LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ001-503-506-510-110000- /O.CON.KSEW.HW.W.0003.000000T0000Z-160310T2000Z/ /O.CON.KSEW.WI.Y.0007.160310T2000Z-160311T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 824 AM PST THU MAR 10 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM PST THIS AFTERNOON... * TIMING...LOCALLY DAMAGING WINDS WILL CONTINUE THROUGH AROUND MID MORNING...EASING SOMEWHAT BUT REMAINING WINDY THROUGH THE AFTERNOON. * WINDS...SOUTH WIND 30 TO 50 MPH WITH GUSTS TO 65 MPH THIS MORNING...EASING TO SOUTHWEST5 2 TO 35 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. * IMPACTS...LOCAL POWER OUTAGES...FALLING TREE LIMBS...UPROOTED SMALL TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ516-517-110000- /O.CON.KSEW.HW.W.0003.000000T0000Z-160310T2000Z/ /O.CON.KSEW.WI.Y.0007.160310T2000Z-160311T0000Z/ NORTH COAST-CENTRAL COAST- 824 AM PST THU MAR 10 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM PST THIS AFTERNOON... * TIMING...LOCALLY DAMAGING WINDS WILL CONTINUE THROUGH AROUND MID MORNING...EASING SOMEWHAT BUT REMAINING WINDY THROUGH THE AFTERNOON. * WINDS...SOUTH WIND 25 TO 45 MPH WITH GUSTS TO 60 MPH THIS MORNING...EASING TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH BY LATE MORNING. * IMPACTS...LOCAL POWER OUTAGES...FALLING TREE LIMBS...UPROOTED SMALL TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ509-511-556-558-559-110000- /O.CON.KSEW.WI.Y.0007.000000T0000Z-160311T0000Z/ TACOMA AREA-HOOD CANAL AREA-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- 824 AM PST THU MAR 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING SOUTHWEST BY LATE MORNING. * IMPACTS...BROKEN TREE LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Mar 8, 2:40 PM PST, 6 hours 10 minutes earlier.
Area forecast discussion, Mar 8, 2:40 PM PST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
240 PM PST TUE MAR 8 2016
.SYNOPSIS...A WEAK FRONT WILL MOVE THROUGH WESTERN WASHINGTON THIS
EVENING. A STRONG FRONTAL SYSTEM WITH WINDY CONDITIONS AND AREAS OF
HEAVY RAIN WILL MOVE THROUGH WESTERN WASHINGTON WEDNESDAY NIGHT. THE
WEATHER WILL BE WET AT TIMES INTO THE WEEKEND.
&&
.SHORT TERM...A WEAKENING FRONT WILL SPREAD AREAS OF RAIN FROM THE COAST
INTO THE INTERIOR OF WESTERN WA THIS EVENING AND THEN SCATTERED SHOWERS
WILL TAPER OFF AND MOSTLY END BY DAYBREAK. A STRONG FRONTAL SYSTEM WILL
DEVELOP WEDNESDAY AND THE RAIN ASSOCIATED WITH THE WARM FRONT WILL SPREAD
INTO WRN WA...BECOMING HEAVY ON THE COAST AND IN THE OLYMPICS MID TO LATE
AFTERNOON. THE HEAVY RAIN WILL CONTINUE INTO THE EVENING HOURS...ESPECIALLY
OVER THE OLYMPICS WITH INCREASING SLY FLOW ALOFT. LOW LEVEL WINDS WILL BE
EASTERLY TIL EVENING WHEN GRADIENTS WILL START TO TURN MORE SOUTHERLY AS
THE DEEP LOW TRACKS TOWARD NRN VANCOUVER ISLAND. THERE IS A HIGH WIND WATCH
IN EFFECT FOR THE COAST AND THE FORECAST HAS WINDY WEATHER FOR THE NORTH
INTERIOR AS WELL...WHERE LAND AREAS WILL LIKELY END UP GETTING A WIND
ADVISORY. THE NORMAL WINDY SPOTS OVER AND NEAR THE WATERS OUGHT TO HAVE
A FULL SOUTHEASTERLY GALE WEDNESDAY NIGHT AND SOME ENHANCEMENT TO THE
WINDS AROUND ADMIRALTY INLET IS A GOOD BET AS WELL.
IN THE MOUNTAINS THE SNOW LEVEL WILL RISE WEDNESDAY EVENING...ESPECIALLY
IN THE OLYMPICS WITH THE STRONG MOIST WARM SOUTHERLY FLOW ALOFT. THE WIND
AT HURRICANE RIDGE WEDNESDAY NIGHT WILL INDEED BLOW LIKE A HURRICANE. THE
SNOW THERE WILL VERY LIKELY TURN TO RAIN FOR AWHILE...BUT THE COLD FRONTAL
PASSAGE WILL COME QUICKLY BY DAYBREAK. HEAVY RAIN OVER THE SKOKOMISH RIVER
BASIN WILL GET THAT RIVER IN MASON UP AROUND FLOOD STAGE.
IN THE CASCADES...THE SNOW LEVEL WILL BE LOWER...ESPECIALLY NEAR THE CREST
...BUT IT WILL STILL WARM UP OVERNIGHT AND THE SNOW LEVEL SHOULD BE ABOVE
SNOQUALMIE PASS FOR AWHILE BUT STEVENS PASS OUGHT TO GET SOME WET HEAVY
SNOW AND RAINIER AND BAKER OUGHT TO DO WELL ALTHOUGH EVEN THERE IT COULD
RAIN FOR SEVERAL HOURS.
AFTER THE FRONTAL PASSAGE BY DAYBREAK ON THURSDAY IT WILL BE SHOWERY AND
BLUSTERY. THE COAST MAY SEE HIGH WINDS IF A BENT BACK TROUGH HITS IT AND
THE NORTH INTERIOR WILL STILL BE WINDY AS THE LOW FILLS OVER NRN VANCOUVER
ISLAND. THIS LOW HAS NOT EVEN BEGUN TO FORM YET SO THE FORECAST COULD CHANGE
AS THE LOW RAPIDLY DEEPENS LATE TONIGHT AND WEDNESDAY. IT WOULD BE A MUCH
MORE INTERESTING STORM IF THE LOW TRACKED CLOSER TO WRN WA.
.LONG TERM...IT SEEMS LIKE EACH MODEL RUN HAS HAD DIFFERENT TIMING FOR
SEVERAL SHORTWAVES THAT AFFECT THE REGION THROUGH THE WEEKEND. IT IS HARD
TO SAY WHEN THE PERIODS OF RAIN WILL FALL VERSUS THE SCATTERED SHOWERS IN
BETWEEN THE FRONTS. EXPECT WETTER THAN NORMAL WEATHER BUT THE TIMING OF
THE FRONTS IS UP IN THE AIR. IT COULD BE BREEZY AT TIMES BUT THE FRONT
WEDNESDAY NIGHT IS THE MAIN SYSTEM THIS WEEK AND ALL THE OTHERS ARE SO
MUCH LESS INTERESTING THAT LITTLE TIME HAS BEEN SPENT ON THE EXTENDED
FORECAST.
&&
.HYDROLOGY...HEAVY RAIN WEDNESDAY NIGHT IN THE OLYMPICS WILL LIKELY
DRIVE THE SKOKOMISH RIVER ABOVE ITS NEW FLOOD STAGE ON THURSDAY AND
A FLOOD WATCH IS UP FOR MASON COUNTY. THIS FRONT GIVES THE OLYMPIC
PENINSULA ABOUT 12 HOURS OF HEAVY RAIN AND THEN THERE IS A FRONTAL
PASSAGE BY DAYBREAK THURSDAY. RIVER FLOODING IS NOT LIKELY EXCEPT
FOR FOR THE SKOKOMISH RIVER IN MASON COUNTY.
&&
.AVIATION...A FRONT WILL DISSIPATE OVER WESTERN WASHINGTON THIS
EVENING. WESTERLY FLOW ALOFT WILL PREVAIL TONIGHT. A SECOND
STRONGER FRONTAL SYSTEM WILL REACH THE AREA ON WEDNESDAY. AN
ASSOCIATED SURFACE LOW WILL DEEPEN TO AROUND 975 MB AND MOVE TO
NEAR 46N 131W WEDNESDAY AFTERNOON. THE AIR MASS IS STABLE WITH
MOSTLY MID AND HIGH LEVEL MOISTURE. LOW LEVEL MOISTURE WILL
PROBABLY INCREASE TONIGHT...THEN BREAK UP WEDNESDAY MORNING BEFORE
INCREASING AGAIN IN THE AFTERNOON AS THE FRONT MOVES ONSHORE.
KSEA...MOSTLY MID AND HIGH CLOUDS THIS EVENING. SOME LOW CLOUDS
COULD FORM AFTER MIDNIGHT BUT THESE SHOULD BREAK UP WEDNESDAY
MORNING. LOW CLOUDS WILL FILL BACK IN WEDNESDAY AFTERNOON AS RAIN
DEVELOPS. SOUTHERLY WIND 5-10 KNOTS WILL BECOME EASTERLY ON
WEDNESDAY. SCHNEIDER
&&
.MARINE...A FRONT WILL DISSIPATE OVER THE WATERS THIS EVENING.
ASSOCIATED SMALL CRAFT ADVISORY WINDS WILL EASE TONIGHT.
A STRONGER FRONTAL SYSTEM WILL CROSS THE AREA WEDNESDAY AND
WEDNESDAY NIGHT WITH A DEEP SURFACE LOW TRACKING NORTH NEAR 130W.
THIS SYSTEM WILL BRING GALES TO MOST WATERS WITH STORM FORCE WINDS
POSSIBLE FOR THE COASTAL WATERS AND ENTRANCES TO THE STRAIT OF
JUAN DE FUCA. COMBINED SEAS WILL ALSO BUILD TO 20 TO 25 FEET
WEDNESDAY NIGHT AND THURSDAY MORNING.
HIGH ASTRONOMICAL TIDES AND UNUSUALLY LOW SURFACE PRESSURE WILL
BRING THE THREAT OF MINOR TIDAL OVERFLOW WEDNESDAY OR WEDNESDAY
NIGHT.
DECREASING ONSHORE FLOW WILL PREVAIL BEHIND THE FRONTAL SYSTEM ON
THURSDAY. OFFSHORE FLOW WILL DEVELOP FRIDAY AS A SURFACE LOW
TRACKS TOWARDS THE OREGON COAST. A FRONTAL SYSTEM WILL REACH THE
AREA ON SATURDAY. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH MASON COUNTY SKOKOMISH RIVER.
HIGH WIND WATCH WEDNESDAY NIGHT COAST.
COASTAL FLOOD ADVISORY WED NITE AND THU CENTRAL COAST.
PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 AM PST WEDNESDAY FOR
GRAYS HARBOR BAR.
SMALL CRAFT ADVISORY UNTIL 2 PM PST WEDNESDAY FOR COASTAL WATERS
FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10
NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER
10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
SHOALWATER OUT 10 NM-WEST ENTRANCE U.S. WATERS STRAIT OF
JUAN DE FUCA.
GALE WARNING FROM 2 PM WEDNESDAY TO 2 PM PST THURSDAY FOR
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60
NM-COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10
NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10
TO 60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT
GRENVILLE OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO
CAPE SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT
GRENVILLE TO CAPE SHOALWATER OUT 10 NM-WEST ENTRANCE U.S.
WATERS STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY UNTIL 4 PM PST WEDNESDAY FOR EAST ENTRANCE
U.S. WATERS STRAIT OF JUAN DE FUCA.
GALE WARNING FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY FOR EAST
ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-NORTHERN INLAND
WATERS INCLUDING THE SAN JUAN ISLANDS.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR ADMIRALTY
INLET-NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS.
GALE WARNING FROM 4 PM WEDNESDAY TO 6 AM PST THURSDAY FOR
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:49 PM PST | Storm Warning | SEW | 36 hr | |
| Mar 9, 2:45 AM PST | Small Craft Advisory | SEW | 12 hr | |
| Mar 9, 3:12 AM PST | Coastal Flood Warning | SEW | San Juan | 29 hr |
| Mar 9, 3:12 AM PST | High Surf Advisory | SEW | 16 hr | |
| Mar 9, 3:56 AM PST | Wind Advisory | SEW | San Juan | 11 hr |
| Mar 9, 1:53 PM PST | Winter Weather Advisory | SEW | 8 hr | |
| Mar 9, 2:27 PM PST | Wind Advisory | SEW | San Juan | 25 hr |
Nearby
High Wind Warnings in Washington, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.